Being treated for copd,the meds are a cycle that weaken and destroy,prednisalone is killer,the antibiotics create wheezing ,it can't be right that patients are not monitered when on these combination drugs.I can't walk when I'm on slow withdrawal from pred the bone pain is horrendous!
Treatment for copd? Do I feel better ... - British Lung Foun...
Can all patients reply who are constantley being put on ant-b and pred !
I have taken ABs and preds. Peds in "short, sharp sessions of a fortnight to 3 or even 4 weeks.
I have an autoimmune disease - neutropenia = lac of white blood cells. The only thing I noticed with the Preds is that my veins become weak and burst ( usually in the hands)
I AM grateful for the antibiotics, but it depends which one! Amoxycillin has lost its power in me,. I am allergic to Doxycycline, erythromycin, they both give me stomach cramps. I am allergic to Ethambutol, my sight is distorted with this. I do tell the consultant when this happens. Beware of Gentamicin which can attack the inner ear and make you deaf. I had this in hospital; they stopped it after I declared I couldn't hear properly -consultant sent me to Hearing aid, where they declared it was old age! nevertheless, and fortunately, after a fortnight without the Gentomicin, I recovered my hearing - not so much od age then!
BUT and it's a big pone, without the ABs, and my stay in hospitla, they would've never diagnosed the presence of TB. I had 3 ABs to fight it for 2 1/2 years -Rifampicin which makes al your liquids orange; Clarithromycin. Than God for them (literally). The TB (mycobacterium) has left me. So it's a balance. You hae to work WITH your doctor and mention immediately when you notice something. In that way, the right drug can be applied to ou. Every drug is personal. The lab only tests generalities. But you are you (I know! and you react in your own special way which you must report to consultant so he can adapt the appropriate drug for you. Hope this helps.
Hi I always have to take ab's and steroids when I have an exacerbation which has been a lot lately. I don't take them full time though. x
Does it work not taking the full course
No. I have done this before and it usually comes back even worse. I always take the full course now. If you don't take the full course of ab's this can cause you to be resistant to them which makes it harder to find ones which will help. x
Hi im on my second dose of steriod tabs and antibiotics in 2 and a half weeks had the dr out last night he increased the docoy to 2 per day and on 50mg of prednisalone still finding it hard breathing was in hospital sunday to monday when they let me out i think it was very premature but who am i to argue with the proffesionals
brambles65, if you feel bad, you should "argue" with the professionals. At least, mention your feeling of illness straight away, so the appropriate drug or dose can be applied. The doc is in his cabinet and cannot feel what you feel. so it's in your remit to tell him as soon as possible.
I have ""trained" my consutlant by reporting, when I was in hospital that something didn't work!I benefited from this and got the appropriate treatment.
True, though, one has to suffer the setback before being put right.
I'm sure there is something similar to Pred but perhaps it's much more expensive.
Nanny, I cannot take pred. I feel so terrible on it, palpitations etc even if I take it at 6am by night time the whole bed is quaking with my heart going berserk. GP says not to take it and during infections and exacerbation of asthma I'm to double up on the Seretide and Breath-Easi. It's worked for two winters so far.
hi I was on ab and steroids from early December uptill end February. then infection was clear but still breathless my doctor kept me on steroids for another couple of weeks then stopped them after speaking with my consultant as he said he was looking into putting me on a long term ab. im due see my consultant on 13th so see what he says then.
Has your wheezing been looked into Fedup? I ask because ABs and steroids can cause reflux and often the refluxate is aerosolised into the airways causing irritation, hence wheezing and asthma type symptoms. This could be a red herring, but if you haven't been assessed for reflux that could be a useful thing, if only to rule it out. Silent reflux (laryngeal pharyngeal reflux) is the kind where you don't get the usual GERD symptoms like heartburn so it often happens that such patients get overlooked for this assessment, even though reflux is mighty common with people with copd and causes all sorts of mayhem.
I frequently use both ABs and pred and have to control wheezing and bronchospasm that they cause with extra medication to control the reflux.
Im usually on them for around 2 weeks. If more then i have to taper them and usually have trouble when i get down to around 7mg. Its easier coming down from the high amounts, no idea why.